Georgia, 2005

Flash Flooding in Georgia, June 3, 2005

June 3, 2005 · NWS CHS · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 3, 2:50 PM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 3, 2:50 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT FRI JUN 3 2005

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...RATHER ISOLATED SHOWERS
AND THUNDERSTORMS AT THIS HOUR ACROSS MAINLY THE COASTAL GA PORTION
OF THE WARNING AREA MAKING THEIR WAY TO THE NE. MID LVL DRY PUNCH
WORKING ITS WAY THROUGH GA. EXPECT MUCH OF THIS ACTIVITY TO WEAKEN A
BIT WITH LOSS OF DAYTIME HEATING HOWEVER SHOWER ACTIVITY CANNOT BE
RULED OUT WELL INTO THE EVENING HOURS AS ACTIVITY OVER THE SRN GA
PORTION SHIFTS NE.

FOR THE WEEKEND THE UPPER TROF WILL CONTINUE TO LIFT N AND E AND
FLATTEN FOR THE WEEKEND. THE BULK OF THE DYNAMICS WILL THEN MAINLY
PASS N OF THE AREA. OVERALL THE WINDS OFF THE SFC WILL HAVE MORE OF
A WRLY COMPONENT THAN PREV DAYS SO ANY CONVECTION THAT DEVELOPS HAS
THE POTENTIAL TO MOVE BACK TOWARDS THE COAST. EXPECT THE SEA BREEZE
AND LEE TROUGH TO BE THE MAIN FOCUSING ELEMENTS FOR ACTIVITY. LOW
LVL MOISTURE AND WARM TEMPS WELL INTO THE 80S WILL CONTINUE. OVERALL
WINDS FIELDS WILL NOT BE VERY STRONG AND WET BULB ZERO VALUES WILL
REMAIN HIGH. THE ATMOSPHERE WILL BECOME QUITE UNSTABLE BOTH DAYS
WITH MORE SUNSHINE EXPECTED THAN THE PAST FEW DAYS AND COVERAGE WILL
BE LESS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...THE GFS CONTINUES TO HINT AT
THE LOW PRES SYSTEM AT MID LVLS MOVING OUT OF THE TROPICS AND INTO
THE GULF COAST STATES HOWEVER THIS RUN SHOWS IT A BIT FRTHR TO THE
W. WILL DOWNPLAY THE EFFECTS FROM THIS SYSTEM THAN THE GFS INDICATES
AS IT CONTINUES TO FLIP FLOP ON ITS SOLN. AT ANY RATE...SHOWER AND
THUNDERSTORM ACTIVITY CANNOT BE RULED OUT WITH CONTINUED HOT AND
HUMID CONDITIONS BUT SHOULD SEE A RETURN TO MORE OF THE TYPICAL MORE
DIURNAL SCENARIO OF AFTN AND EVENING ACTIVITY. MAY SEE TEMPS
APPROACH THE 90 DEGREE MARK EARLY NEXT WEEK WITH PLENTY OF SUNSHINE.

&&

.MARINE...
NOT MUCH CHANGE IN THE OVERALL PATTERN OR FROM PREVIOUS FORECAST
THINKING. THE ONLY CHANGE WE MADE WAS TO ENHANCE THE SFC RIDGE
AXIS THROUGH THE SAVANNAH RIVER. THE LOW LEVEL FLOW ACROSS OUR
GEORGIA WATERS SHOULD BE A BIT MORE DIURNALLY SE DURING THE AFTN
THIS WEEKEND. EVEN THOUGH THERE IS SOME POTENTIAL FOR MORE OF A
PINCHED GRADIENT AT TIMES...SPEEDS WILL MAINLY BE AOB 15 KT AND
SEAS BTWN 2 AND 4 FT INTO THE FIRST HALF OF NEXT WEEK.

&&

.AVIATION...WATCHING PRECIP CURRENTLY ACROSS MAKING GA RUN FOR SAV.
SO FAR VERY LITTLE THUNDER SO DID NOT INCLUDE IN 18Z TAFS BUT WILL
AMMEND AS NEEDED. CHS TEMPORARILY HAS BROKEN OUT INTO VFR CONDITIONS
BUT EXPECT LOW CLOUDS/PRECIP TO MOVE IN LATER THIS AFTN. MAV
GUIDANCE HINTING AT ANOTHER ROUND OF LIFR CIGS OVERNIGHT BUT STUCK
WITH IFR CIGS WITH MVFR VSBYS FOR NOW. PRECIP COVERAGE TO DIMINISH
TOMORROW WITH UPPER TROUGH PUSHING E OF THE AREA AND HIGH PRES
BUILDING IN.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

18/24/44
Hazardous weather outlook, Jun 3, 8:55 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
955 AM EDT FRI JUN 3 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-040915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
955 AM EDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT
.THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE AREA TODAY. A FEW OF THE STORMS MAY BECOME STRONG WITH
GUSTY WINDS AND SMALL HAIL. A GREATER HAZARD WITH THE STORMS APPEARS
TO BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. WITH ALREADY
SATURATED SOILS IN MANY AREAS....ADDITIONAL HEAVY RAINS WILL CAUSE
MINOR TEMPORARY FLOODING OF LOW LYING AREAS AND ROADWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

24

In the hours before

Special weather statement, Jun 3, 2:58 PM EST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT FRI JUN 3 2005

SCZ044-032030-
DORCHESTER-
358 PM EDT FRI JUN 3 2005

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 430 PM
EDT...

AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF ROSINVILLE...OR
ABOUT 9 MILES NORTHEAST OF SAINT GEORGE...MOVING NORTHEAST AT 15 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ROSINVILLE
AND DUNCAN CHAPEL THROUGH 430 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

RB
Special weather statement, Jun 3, 3:37 PM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT FRI JUN 3 2005

SCZ044-032100-
DORCHESTER-
437 PM EDT FRI JUN 3 2005

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 500 PM
EDT...

AT 437 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 9 MILES SOUTHEAST OF SAINT
GEORGE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS BETWEEN HIGHWAY 61 AND 78 AND THROUGH 500 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

RJB
Special weather statement, Jun 3, 4:12 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT FRI JUN 3 2005

SCZ045-032145-
BERKELEY-
512 PM EDT FRI JUN 3 2005

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 545 PM
EDT...

AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WILDER...OR ABOUT 4 MILES SOUTHWEST
OF SAINT STEPHEN...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND LAKE MOULTRIE INCLUDING
WILDER...RUSSELLVILLE...BONNEAU BEACH...BONNEAU...SAINT STEPHEN AND
ALVIN THROUGH 545 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

RJB
Local storm report, Jun 3, 4:35 PM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT FRI JUN 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             3 NW SPRINGFIELD        32.40N 81.41W
06/02/2005  0.88 INCH        EFFINGHAM          GA   PUBLIC

            NICKEL SIZE HAIL AT RESIDENCE OFF HIGHWAY 21

&&

PY

The radar

The Charleston,SC radar (KCLX), 79 km away, was scanning. The volume nearest the first event began at 23:23 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Bryan

When
June 3, 6:25 PM EST to 10:00 PM EST
Where
Bryan County, Pembroke
Reported by
LAW ENFORCEMENT
Coordinates
32.133, -81.617

A nearly stationary thunderstorm dropped torrential rainfall for several hours on Pembroke and surrounding areas. A spotter in the area recorded 7.85 inches of rain. This led to extensive flooding of roads with Highways 67 and 119 being closed. A creek in the town also flooded.

Flash Flood, Bulloch

When
June 3, 9:20 PM EST to 10:30 PM EST
Where
Bulloch County, Denmark
Reported by
LAW ENFORCEMENT
Coordinates
32.283, -81.717

Very heavy rainfall caused flooding in the southern part of the county. Nevils-Denmark road was flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459194, 5459195.